MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT SZ 3 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER

EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT SZ 3 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Model Number SPECIFIC DEVICE NOT REPORTED
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Osteolysis (2377); Joint Laxity (4526); Swelling/ Edema (4577); Insufficient Information (4580)
Date of Event 01/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
As reported via legal documentation the patient had a bilateral knee replacement on (b)(6) 2008.Approximately 14 years and 8 months after the initial procedure the patient had a left knee revision on (b)(6) 2023.The patient has suffered the following injuries and complications: bilateral knee discomfort, paint, restricted motion, stiffness swelling instability, osteolysis, polymeric wear induced synovitis; left knee varus deformity.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.Ebi initial surgery search - no results.
 
Event or Problem Description
Postoperative diagnosis: exactech l tka, poly wear, instability.The polyethylene was noted to be grossly damaged with several small pieces of polyethylene scattered through the knee joint.The patient was transferred to the recovery room in stable condition.Patient was revised to competitor's devices.
 
Additional Manufacturer Narrative
H6.Investigation results - the revision reported was likely the result of prosthesis wear, osteolysis, and failure of the cement used to secure the femoral component to the femoral bone, which led to loosening at the cement-implant interface.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear, osteolysis, and femoral loosening could not be determined as the devices were not returned for evaluation, and images and radiographs were not provided.These devices are used for treatments, not diagnosis.There is no other information available.
 
Event or Problem Description
It was reported that the patient underwent an initial left total knee arthroplasty.Subsequently, it was reported that the patient experienced prosthesis wear, pain, instability and loosening.As a result, the patient underwent a left knee revision approximately 14 years and 8 months after initial implantation.No further patient impact reported.No further information available.

Brand Name
OPTETRAK HI-FLEX TIBIAL INSERT SZ 3 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
julia goldberg
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key17198349
Report Number1038671-2023-01453
Device Sequence Number17584449
Product Code JWH
UDI-Device Identifier10885862063991
UDI-Public10885862063991
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2013
Device Model NumberSPECIFIC DEVICE NOT REPORTED
Device Catalogue Number244-23-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer02/23/2024
04/23/2024
07/10/2026
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date03/18/2024
04/23/2024
07/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexFemale